Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Vertigo attacks, medication not effective - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Ear, Nose and Throat Problems
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Doctor :   hi
User :   hello
Doctor :   How can i help you?
User :   Hi, I have been suffering vertigo for a few years now, unfortunately the frequency in chronic attacks has increase over the last 2 months.I have had an MRI which showed 'no clinical relevance' and my audiologist also could not find anything. Every day I am dizzy and feel like I am about to faint at any time. I am in desperate relief as this disease has affected my day to day living. I am currently taking SERC and Stemitil to ease the severity of it - PLEASE give me some relief - thank you
Doctor :   Since when are you on SERC and Stemitil?
User :   I ahve been taking them regularly for the last year
Doctor :   May i know the dosage of both?
User :   Stemitil = 5mg and Serc is 16mg
Doctor :   Do you take 1 tab of each every day?
User :   I take i stemitil at night, and 1 serc 3 times per day
Doctor :   The medication your taking is of optimal dosage, there are no good substitute for above drugs.
User :   Yes, my GP has informed me of that
Doctor :   Addition of Benzodiazepene like Lorazepam can help here.
User :   What si that medication used for?
Doctor :   Its a drug acting on central nervous system, which will reduce the perception of symptoms.
User :   ok
User :   what could be causing it?
Doctor :   You can ask for it from your GP.
Doctor :   I have seen good result with same.
User :   I will ask my GP, can you tell what may be causing my vertigo?
Doctor :   Vertigo is commonly a symptom of Vestibular system.
Doctor :   The diseases which causes Vertigo are
Doctor :   1. Labrinthyitis
Doctor :   2.Certain forms of Migraine
Doctor :   3. Weakness of vestibular part of 8th cranial nerve
Doctor :   4.Acoustic neuroma
Doctor :   5.Epilepsy
User :   I have had an MRI scan, would this not cover these diseases?
User :   The MRI was clear
Doctor :   Yes it can cover the 1st and 4th cause.
User :   ok
User :   Could I be suffering a migraine that's lasted over a year?
Doctor :   The other causes need a Specialist examination to be ruled out.
User :   ok, I am booked in to see a ENT specialist in a month
User :   BUT was hoping to find some answers sooner
Doctor :   Yes ,Migraine could be a fair chance
User :   really? for such a long period of time?
Doctor :   Well this a chronic codition it will take years to find out exact cause, till then symptomatic is the only resort..
User :   ok, does that mean, treat the symptoms with medication until a cause is found?
Doctor :   Symptomatic treatment can prevent person from the disabling symptoms.
User :   ok, it's just frustrating not knowing why this is happening to me
Doctor :   I understan
Doctor :   The symptoms will be very devastating in nature
User :   however i will mention Lorazepam to my GP and hopefully he will be willing to let me try it
Doctor :   Try that it will surely help.
User :   Ok, thank you
Doctor :   you are welcome.
Doctor :   Thanks for consulting me
Doctor :   bye for now
User :   bye
Doctor :   Take care
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor